MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Codes Retraction Problem (1536); Failure to Advance (2524); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Chest Pain (1776); Reduced Blood Flow (4598)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient complications occurred.The 70% stenosed target lesion was located in the mildly tortuous and mildly calcified left anterior descending (lad) artery.An opticross imaging catheter was selected for intravascular ultrasound (ivus) examination of the target lesion and the catheter and the sled were prepared appropriately.The catheter was inserted and when pullback was attempted, the catheter would not pullback.The motor drive unit was removed and reinserted into the sled, but pullback would not start.A new sled was opened and pre and post ivus for the lad were performed.The circumflex artery was also diseased and was wired.When the opticross catheter was inserted, the transducer would not advance out of the guide catheter.The patient started to have chest pain, so the catheter was removed, and an angiogram was taken.Air embolism was observed, and the lad had no blood flow.The patient was given vasodilators and within a few minutes the lad was open, and the patient recovered.The procedure was completed successfully without ivus.After the case, the catheter was inspected, and it was noted that a part near the hub was broken which stopped the sled from pulling back.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed kinks in the sheath and telescope with the telescope detached in the anchor housing section.
 
Event or Problem Description

Brand Name
OPTICROSS 6
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18358579
Report Number2124215-2023-72224
Device Sequence Number7731073
Product Code OBJ
UDI-Device Identifier08714729904762
UDI-Public08714729904762
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0032092143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown